caret icon Back to all discussions

Wet AMD Discussion Board

Welcome to MacularDegeneration.net's Wet Age-Related Macular Degeneration (AMD) discussion board.

Here you can chat about general topics such as symptoms, lifestyle, diet, and more!

  1. I hope this one works. The other Amd "social" media discussion boards were awful. I hope we can be more tolerant and understanding then others.

    1. I'm sorry to hear that you haven't felt supported in other online spaces. Please feel free to share any questions you may have in particular regarding wet AMD to kickstart the discussion here. Wishing you well, Abby (Team Member).


  2. Then, in order to kick this off. How is this; I am foregoing my next few injections on the advice of my body. What with the ongoing COVID vax, each time I got a vax during the times I was getting monthly injections...I winded up in such extreme physical pain that I nearly gave up. Really.
    Imagine having each physical movement feel like you were tearing the muscles off of your bones. Pretty bad uh. No Doc can say yeah this is what happened. My body knows and I also know this is MY decision no one else should follow me.
    I think this is worth discussion.
    Hg

    1. I’m sorry that you had pain related to the injection for AMD. It should not hurt!! If they have given you enough numbing drops and you still have pain, somethings wrong in what they’re doing. Dull needle? Inexperienced technician or doctor? When you are getting the drops in your eyes prior to the injection, you should not feel the last drop go in your eye !


      Some people are more susceptible to pain. If you are, ask for additional numbing. For me they would use a cotton tip soaked in the numbing amd lay it on each eye right before the dr comes in. In my new dr, they do the same using a small tab with a string attached and lay it on each eye until the dr comes in then they remove them and i get the shot.
      Speak up to the dr or tech who rinses your eye and say i really felt that. Can you use a little more numbing? I hope they will do that for you.

    2. thank you for this encouragement to our Community Members to speak up if they are experiencing pain with the injections. I haven't heard anyone mention the method of using a small tab with a string attached and leaving it on the eye until the doctor comes in. Am I understanding correctly that this replaces the numbing drops, or do you have those as well. Thanks again for sharing with everyone. Best wishes, Wendy, Patient Leader.

  3. Holly--I get injections, too--in both eyes. Agreed, they're not pleasant, but for me they are necessary.

    1. having injections in both eyes is rough. My sister recently had to start getting them in both eyes and it has been hard for her. Her retinal specialist does not do them at the same time so she has to make frequent visits for injections. How is your vision? Thanks for sharing, Sharon Moore Advocate

      or create an account to reply.